MAUDE Adverse Event Report: EXACTECH, INC. PS CEMENTED FEMORAL SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. PS CEMENTED FEMORAL SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number PS CEMENTED FEMORAL SZ 3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, 20 years postop the initial implant (bilateral knees), this (b)(6) y/o female patient had a right poly/patella revision.The reason was not reported.The insert was removed, and the femur was removed with 15-20 moderate taps with a light mallet.The tibia had to be removed with revision saw blade and a moderate amount of work.The rep asked to be allowed to take pictures of the retrievals and surgeon agreed.No pictures of the patient¿s bone were allowed.The femur after being prepped for implants was excellent for a 20-year-old primary knee.The rep estimated there was 2cm of purchase on each side of a very symmetric 3-3 1/2cm core.The rep did not get a view of the tibia; however, a small cone was used.No distal or proximal augments were used and a competitors 11mm insert was used.Patient was last known to be in stable condition following the event.The device is not available for evaluation as hospital retains all retrievals.In a review of the labeling and ifu 700-060-004, it is a known complication that excessive activity and trauma affecting joint replacements have been associated with premature failure.Also, fracture, migration, loosening, subluxation or dislocation of the prosthesis or any of its components, and any of which could require intervention or revision.And may require a second surgical intervention or revision.Upon review, there is no allegation against the device as the reason for revision was not reported.The most likely cause of the reported event is patient conditions.
 
Event or Problem Description
As reported, 20 years postop the initial implant (bilateral knees), this (b)(6) y/o female patient had a right poly/patella revision.The reason was not reported.The insert was removed, and the femur was removed with 15-20 moderate taps with a light mallet.The tibia had to be removed with revision saw blade and a moderate amount of work.The rep asked to be allowed to take pictures of the retrievals and surgeon agreed.No pictures of the patient¿s bone were allowed.The femur after being prepped for implants was excellent for a 20-year-old primary knee.The rep estimated there was 2cm of purchase on each side of a very symmetric 3-3 1/2cm core.The rep did not get a view of the tibia; however, a small cone was used.No distal or proximal augments were used and a competitors 11mm insert was used.Patient was last known to be in stable condition following the event.The device is not available for evaluation as hospital retains all retrievals.

Brand Name
PS CEMENTED FEMORAL SZ 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11436314
Report Number1038671-2021-00095
Device Sequence Number3763021
Product Code JWH
UDI-Device Identifier10885862047588
UDI-Public10885862047588
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K933494
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS CEMENTED FEMORAL SZ 3
Device Catalogue Number204-01-03
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2021
Initial Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age78 YR
Patient Weight113